Parkinson's Medication Linked to Gambling - KCBD NewsChannel 11 Lubbock

7/12/05

Parkinson's Medication Linked to Gambling

Some Parkinson's patients have developed an unexpected side effect from their medication... compulsive gambling.

A study at the Mayo Clinic finds a small percentage of Parkinson's patients who say they had never gambled before developed excessive gambling behaviors while taking a medication called "dopamine agonists." They say some patients had never gambled before, but reported losing thousands of dollars after starting the medication.

The good news: stopping the drug stopped the behavior. Doctors say patients should be aware of this potential side effect and to let their neurologist know if they have experienced sudden behavior changes.

Powered by WorldNow

5600 Avenue A
Lubbock, TX. 79404

FCC Public File
publicfile@kcbd.com
806-744-1414
EEO Report
Closed Captioning

All content © Copyright 2000 - 2014 Worldnow and KCBD. All Rights Reserved.
For more information on this site, please read our Privacy Policy and Terms of Service.